Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 8, 2015, 3:26 AM CDT for 22 counties in Alabama. It took effect at Mar 8, 2015, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2015, 3:26 AM CDT (08:26 UTC)
- In effect from
- Mar 8, 2015, 12:00 PM CDT
- Expired
- Mar 8, 2015, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 22 counties
Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Jefferson County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 45 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3150 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS84 KBMX 080826 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 AM CDT SUN MAR 8 2015 ...DRY CONDITIONS EXPECTED TO CONTINUE ACROSS EAST-CENTRAL ALABAMA THIS AFTERNOON... ALZ019-021-025>029-035>038-041-043>050-090000- /O.NEW.KBMX.FW.W.0011.150308T1700Z-150309T0000Z/ CALHOUN-CLEBURNE-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-AUTAUGA-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 326 AM CDT SUN MAR 8 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EAST-CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE SOUTH UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
809 WWUS84 KBMX 081640 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CDT SUN MAR 8 2015 ...DRY CONDITIONS WILL CONTINUE ACROSS EAST CENTRAL ALABAMA THIS AFTERNOON... ALZ017-024-090000- /O.EXA.KBMX.FW.W.0011.150308T1700Z-150309T0000Z/ BLOUNT-JEFFERSON- 1140 AM CDT SUN MAR 8 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EAST CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE SOUTH AROUND 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF THE DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ019-021-025>029-035>038-041-043>050-090000- /O.CON.KBMX.FW.W.0011.150308T1700Z-150309T0000Z/ CALHOUN-CLEBURNE-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-AUTAUGA-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 1140 AM CDT SUN MAR 8 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EAST CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE SOUTH UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF THE DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 8, 12:15 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 8, 12:15 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 AM CST SUN MAR 8 2015 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... TEMPERATURES ARE FAIRLY UNIFORM THIS EVENING WITH READINGS AT 9PM IN THE UPPER 30S TO LOWER 40S. THE AIR MASS IS STILL VERY DRY WITH THE PRECIPITABLE WATER VALUE FROM THE BIRMINGHAM SOUNDING AT .23 INCHES. WITH A SURFACE HIGH IN THE AREA...WINDS ARE CALM AND THE DRY AIR WILL ALLOW TEMPERATURES TO FALL TO NEAR OR JUST BELOW FREEZING IN MOST AREAS. 58/ROSE && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS WILL CONTINUE TO PREVAIL THROUGH THE FORECAST PERIOD. HIGH CIRRUS WILL CONTINUE TO SPREAD INTO CENTRAL ALABAMA FROM THE WEST OVERNIGHT TONIGHT AND INTO THE MORNING ON SUNDAY. CIGS WILL BEGIN TO LOWER INTO THE AFTERNOON AND EVENING HOURS AHEAD OF THE NEXT WEATHER SYSTEM TO BRING RAINFALL ACROSS CENTRAL ALABAMA SUNDAY NIGHT THROUGH MONDAY MORNING. SURFACE WINDS WILL REMAIN CALM OVERNIGHT AND LIGHT AND VARIABLE THROUGH THE DAY ON SUNDAY. 56/GDG && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 43 57 50 64 / 10 40 60 90 70 ANNISTON 66 43 59 52 66 / 10 30 50 90 70 BIRMINGHAM 66 44 58 53 65 / 10 40 60 90 70 TUSCALOOSA 65 44 59 53 66 / 20 40 70 90 70 CALERA 67 45 59 54 66 / 10 30 60 90 70 AUBURN 69 48 64 56 70 / 0 20 40 80 60 MONTGOMERY 69 46 63 57 71 / 0 20 50 80 70 TROY 69 49 66 58 73 / 0 20 40 60 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 7, 6:26 PM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 626 PM CST SAT MAR 7 2015 ALZ011>015-017>050-090330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 626 PM CST SAT MAR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DRY CONDITIONS WILL CONTINUE ACROSS CENTRAL ALABAMA SUNDAY AFTERNOON AND WILL LEAD TO A HIGH FIRE DANGER. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 7, 9:12 PM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
912 PM CST SAT MAR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM SLEET 3 NNE HAMILTON 34.18N 87.96W
03/05/2015 E0.00 INCH MARION AL PUBLIC
SLEET AND FREEZING RAIN STARTED BETWEEN HAMILTON AND
HACKLEBURG ALONG HIGHWAY 43.
0440 AM SLEET DETROIT 34.03N 88.17W
03/05/2015 E0.00 INCH LAMAR AL BROADCAST MEDIA
THUNDER SLEET WITH SOME ACCUMULATION STARTING
0519 AM SLEET GUIN 33.97N 87.91W
03/05/2015 E0.00 INCH MARION AL FIRE DEPT/RESCUE
SLEET BEGINNING TO ACCUMULATE
0552 AM SLEET 9 N FAYETTE 33.82N 87.83W
03/05/2015 E0.00 INCH FAYETTE AL PUBLIC
THUNDER SLEET WITH ACCUMULATIONS STARTING.
0604 AM FREEZING RAIN SULLIGENT 33.89N 88.13W
03/05/2015 E0.00 INCH LAMAR AL BROADCAST MEDIA
FREEZING RAIN AND SLEET BEGINNING IN LAMAR COUNTY WIL A
LIGHT GLAZE FORMING.
0628 AM SLEET FAYETTE 33.69N 87.83W
03/05/2015 E0.00 INCH FAYETTE AL EMERGENCY MNGR
SLEET AND FREEZING RAIN BEGINNING TO ACCUMULATE
0645 AM SLEET HACKLEBURG 34.27N 87.83W
03/05/2015 E0.38 INCH MARION AL PUBLIC
SLEET STILL FALLING.
0652 AM FREEZING RAIN HAYDEN 33.92N 86.75W
03/05/2015 E0.00 INCH BLOUNT AL TRAINED SPOTTER
SLEET AND FREEZING RAIN STARTED AND A LIGHT GLAZE HAS
FORMED.
0657 AM SLEET HAMILTON 34.14N 87.98W
03/05/2015 M0.50 INCH MARION AL BROADCAST MEDIA
0702 AM SLEET 4 SSW BLOOMING GROVE 33.74N 88.00W
03/05/2015 E0.50 INCH LAMAR AL TRAINED SPOTTER
REPORTED IN THE CROSSVILLE COMMUNITY. SLEET STILL
FALLING. ROADS BECOMING IMPASSABLE.
0720 AM SLEET 1 S HALEYVILLE 34.22N 87.62W
03/05/2015 M1.00 INCH WINSTON AL PUBLIC
REPORTED ON 14TH AVE. PRECIPITATION STILL FALLING.
0819 AM FREEZING RAIN NECTAR 33.98N 86.64W
03/05/2015 E0.00 INCH BLOUNT AL EMERGENCY MNGR
ICE REPORTED ON TREES AND GROUND ON HWY 45 IN NECTAR.
0900 AM SLEET 1 WSW HALEYVILLE 34.23N 87.64W
03/05/2015 M1.00 INCH MARION AL CO-OP OBSERVER
ONE INCH OF SLEET REPORTED AT THE CO-OP OBSERVING
LOCATION IN HALEYVILLE.
0905 AM FREEZING RAIN NAUVOO 33.99N 87.49W
03/05/2015 U0.00 INCH WALKER AL PUBLIC
TREES STARTING TO HEAVILY ICE IN NAUVOO. VIA SOCIAL
MEDIA.
0908 AM SLEET TWIN 34.00N 87.86W
03/05/2015 E0.00 INCH MARION AL PUBLIC
SLEET AND FREEZING RAIN CAUSING THICK SLUSH ON ROADWAYS
BECOMING FROZEN IN SPOTS.
0944 AM FREEZING RAIN FAYETTE 33.69N 87.83W
03/05/2015 U0.00 INCH FAYETTE AL EMERGENCY MNGR
FREEZING RAIN NOW FALLING IN THE CITY OF FAYETTE.
1000 AM FREEZING RAIN 4 WNW REFORM 33.41N 88.08W
03/05/2015 U0.00 INCH PICKENS AL PUBLIC
FREEZING RAIN BEING REPORTED IN COAL FIRE.
1048 AM SLEET SAMANTHA 33.42N 87.60W
03/05/2015 U0.00 INCH TUSCALOOSA AL PUBLIC
SLEET NOW BEING REPORTED IN SAMANTHA VIA SOCIAL MEDIA.
1055 AM SLEET GUIN 33.97N 87.91W
03/05/2015 M1.00 INCH MARION AL PUBLIC
ONE INCH OF SLEET AND ICE ACCUMULATION IN GUIN. VIA
SOCIAL MEDIA.
1107 AM SLEET BEAR CREEK 34.26N 87.72W
03/05/2015 M1.00 INCH MARION AL PUBLIC
ONE INCH OF ICE AND SLEET MEASURED IN BEAR CREEK VIA
SOCIAL MEDIA.
1113 AM SLEET LIVINGSTON 32.60N 88.19W
03/05/2015 U0.00 INCH SUMTER AL EMERGENCY MNGR
SLEET NOW BEING REPORTED IN LIVINGSTON.
1115 AM SLEET DORA 33.73N 87.08W
03/05/2015 U0.00 INCH WALKER AL BROADCAST MEDIA
SLEET NOW BEING REPORTED IN DORA.
1116 AM SLEET KIMBERLY 33.77N 86.80W
03/05/2015 U0.00 INCH JEFFERSON AL BROADCAST MEDIA
SLEET NOW FALLING IN KIMBERLY.
1129 AM SLEET FULTONDALE 33.62N 86.80W
03/05/2015 U0.00 INCH JEFFERSON AL BROADCAST MEDIA
SLEET NOW BEGINNING IN FULTONDALE.
1134 AM FREEZING RAIN MORRIS 33.75N 86.81W
03/05/2015 U0.00 INCH JEFFERSON AL PUBLIC
SLEET AND FREEZING RAIN NOW FALLING IN MORRIS.
1139 AM SLEET PINSON 33.69N 86.68W
03/05/2015 U0.00 INCH JEFFERSON AL PUBLIC
SLEET NOW FALLING IN PINSON.
1139 AM SLEET BRYANT DENNY STADIUM 33.21N 87.55W
03/05/2015 U0.00 INCH TUSCALOOSA AL PUBLIC
SLEET NOW REPORTED ON THE UNIVERSITY OF ALABAMA CAMPUS,
FALLING HEAVILY. VIA SOCIAL MEDIA.
1150 AM SLEET PLEASANT GROVE 33.49N 86.97W
03/05/2015 U0.00 INCH JEFFERSON AL PUBLIC
HEAVY SLEET NOW REPORTED IN PLEASANT GROVE VIA SOCIAL
MEDIA.
1150 AM FREEZING RAIN SYLVAN SPRINGS 33.51N 87.03W
03/05/2015 U0.00 INCH JEFFERSON AL TRAINED SPOTTER
ICE BEING REPORTED AT THE INTERSECTION OF THOMPSON DRIVE
AND HIGHWAY 269 NORTH. ICE ACCUMULATION ON MAILBOXES AND
ELEVATED SURFACES.
1203 PM SLEET BIRMINGHAM 33.53N 86.80W
03/05/2015 U0.00 INCH JEFFERSON AL TRAINED SPOTTER
SLEET NOW BEING REPORTED IN DOWNTOWN BIRMINGHAM, ALONG
WITH RED MOUNTAIN.
1227 PM SLEET 3 SE IRONDALE 33.51N 86.67W
03/05/2015 U0.00 INCH JEFFERSON AL NWS EMPLOYEE
SLEET NOW REPORTED ON STONEBRIDGE ROAD.
1237 PM SLEET 1 SW PELHAM 33.29N 86.81W
03/05/2015 E0.00 INCH SHELBY AL LAW ENFORCEMENT
LIGHT SLEET HAS STARTED.
1241 PM SLEET 4 E LEEDS 33.56N 86.50W
03/05/2015 E0.00 INCH ST. CLAIR AL AMATEUR RADIO
LIGHT SLEET HAS STARTED.
1244 PM SLEET ALABASTER 33.25N 86.82W
03/05/2015 U0.00 INCH SHELBY AL BROADCAST MEDIA
SLEET NOW BEING REPORTED IN ALABASTER.
1248 PM SLEET SHELBY COUNTY AIRPORT 33.18N 86.78W
03/05/2015 U0.00 INCH SHELBY AL NWS EMPLOYEE
SLEET NOW BEING REPORTED AT THE NWS OFFICE.
1248 PM SLEET HOOVER 33.39N 86.81W
03/05/2015 U0.00 INCH JEFFERSON AL TRAINED SPOTTER
SLEET REPORTED IN HOOVER.
0227 PM SLEET N VERNON 33.76N 88.11W
03/05/2015 M0.50 INCH LAMAR AL PUBLIC
ONE HALF INCH OF SLEET REPORTED IN VERNON. REPORTED VIA
SOCIAL MEDIA.
0235 PM FREEZING RAIN 2 SE BESSEMER 33.35N 86.93W
03/05/2015 M0.00 INCH JEFFERSON AL TRAINED SPOTTER
ONE QUARTER INCH OF ICE MEASURED AT MORGAN ROAD AND
HILLTOP ROAD.
0300 PM FREEZING RAIN 3 ENE MOUNDVILLE 33.01N 87.58W
03/05/2015 E0.00 INCH TUSCALOOSA AL PUBLIC
LESS THAN 1/10 INCH OF FREEZING RAIN GLAZE ON OBJECTS OFF
MINK SLIDE ROAD.
0300 PM SLEET 6 S BIRMINGHAM 33.45N 86.79W
03/05/2015 E0.10 INCH JEFFERSON AL PUBLIC
IN VESTAVIA NEAR HIGHWAY 31 AND CANYON ROAD.
0357 PM SLEET HANOVER 33.00N 86.20W
03/05/2015 E0.00 INCH COOSA AL TRAINED SPOTTER
SLEET IS STICKING TO EXPOSED SURFACES
0500 PM SLEET 3 NNE WINSTON FREE STAT 34.19N 87.39W
03/05/2015 M1.00 INCH WINSTON AL COCORAHS
COCORAHS AL-WN-1...DOUBLE SPRINGS 3.2 NNE
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:05 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 5 days |
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.